MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE STC 18; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RENEGADE STC 18; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 80617
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a renegade stc-18 microcatheter.Analysis of the tip, inner/outer shaft, and hub/strain relief included microscopic and visual inspection.Inspection revealed inner shaft damage (inner shaft delamination) that partially blocked the inside of the shaft 26.2cm from the strain relief.A guide wire was inserted into the shaft of the device, and while the wire advanced fully, there was some resistance while advancing.Inspection of the rest of the device found no other damage or defect.
 
Event or Problem Description
Reportable based on device analysis completed on 25jun2020.It was reported that the device could not cross lesion.The target lesion was located in the 60% tortuous splenic artery.A renegade stc 18 catheter was selected for use in a splenic aneurysm embolization.During preparation, the stc18 micro catheter was flushed with saline.The catheter was advanced into the patient's body through the micro guidewire.Subsequently, the device could not cross the lesion.The procedure was completed with another of the same device.There were no patient complications reported.However, device analysis revealed an inner shaft delamination.

Brand Name
RENEGADE STC 18
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10257502
Report Number2134265-2020-09174
Device Sequence Number11634196
Product Code DQO
UDI-Device Identifier08714729444503
UDI-Public08714729444503
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K023681
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2022
Device Model Number80617
Device Catalogue Number80617
Device Lot Number0023825794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2020
Initial Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR